Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Vector groups and the equality problem for vector addition systems


Author: Michael Anshel
Journal: Math. Comp. 32 (1978), 614-616
MSC: Primary 20F10; Secondary 03D40, 20E06
DOI: https://doi.org/10.1090/S0025-5718-1978-0482272-7
MathSciNet review: 482272
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Our purpose is to demonstrate that results concerning the equality problem for vector addition systems, may be uséd to establish the decidability and undecidability of decision problems associated with the class of HNN extensions of the infinite cyclic group. We call these groups 'vector groups.'


References [Enhancements On Off] (What's this?)

  • [1] M. ANSHEL, "Conjugate powers in HNN groups," Proc. Amer. Math. Soc., v. 54, 1976, pp. 19-23. MR 0393249 (52:14059)
  • [2] M. ANSHEL, "Decision problems for HNN groups and vector addition systems," Math. Comp., v. 30, 1976, pp. 154-156. MR 0396766 (53:626)
  • [3] M. ANSHEL, "The conjugacy problem for HNN groups and the word problem for commutative semigroups," Proc. Amer. Math. Soc., v. 61, 1976, pp. 223-224. MR 0422457 (54:10446)
  • [4] E. W. CARDOZA, Computational Complexity of the Word Problem for Commutative Semigroups, MAC Technical Memo 67, Project MAC, M.I.T., Cambridge, Mass., October 1975.
  • [5] S. GINSBURG, The Mathematical Theory of Context-Free Languages, McGraw-Hill, New York, 1966. MR 0211815 (35:2692)
  • [6] M. HACK, The Equality Problem for Vector Addition Systems, CSG Memo 121, Project MAC, M.I.T., Cambridge, Mass., April 1975. (Also to appear in J. Theoret. Comput. Sci.)
  • [7] J. HOPCROFT & J. J. PANSIOT, Decidability of Self-Dual Vector Addition Systems, Dept. of Comput. Sci., Cornell Univ., Ithaca, N. Y.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20F10, 03D40, 20E06

Retrieve articles in all journals with MSC: 20F10, 03D40, 20E06


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1978-0482272-7
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society